MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Unspecified Infection (1930); Inflammation (1932); Pain (1994)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was originally implanted with an afx bifurcated stent graft and vela suprarenal on (b)(6) 2016.Endologix became aware of a complaint against our device on (b)(6) 2018 when the patient presented at (b)(6) with a contained rupture.After transfer to (b)(6), it was determined there was no rupture but a type 2 endoleak and a potential mycotic aneurysm.Aspiration was done and the fluid sent in for culture, but the results are still pending.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information received confirming that the type ii endoleak and mycotic aneurysm were diagnosed by ct, then it was aspirated.The patient is experiencing pain from the inflammation and it is unknown if any medication was administered.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: infection (mycotic aneurysm) and type ii endoleak from the inferior mesenteric artery.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.There were no procedure related harms for this complaint.The final patient status was discharged home with hospice on the fifth post operative day.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7503605
Report Number2031527-2018-00432
Device Sequence Number13483643
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)181211
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/11/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1265993-011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer04/25/2018
04/25/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/24/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL - LOT 1252082-018; AFX-VELA SUPRARENAL - LOT 1252082-018
Outcome Attributed to Adverse Event Other;
Patient Age87 YR